Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A singular asymptotic expansion for the field near a moving dislocation loop

Authors: Constantine Callias, Xanthippi Markenscoff and Lu Qun Ni
Journal: Quart. Appl. Math. 48 (1990), 113-132
MSC: Primary 73S10
DOI: https://doi.org/10.1090/qam/1040237
MathSciNet review: MR1040237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The coefficients of the $ 1/\varepsilon $ and ln $ \varepsilon $ singular terms in the field quantities near an arbitrarily moving dislocation loop are obtained by singular asymptotic expansion of integrals.

References [Enhancements On Off] (What's this?)

  • [1] J. D. Achenbach, Wave Propagation in Elastic Solids, North Holland, Amsterdam-London, 1973
  • [2] R. Burridge and L. Knopoff, Body-force equivalent for seismic dislocations, Bull. Seismol. Soc. Amer. 54, 1854-1888 (1962)
  • [3] C. Callias and X. Markenscoff, Singular asymptotics of integrals and the near-field radiated from nonuniformly moving dislocations, Arch. Rational Mech. Anal. 102 (1988), no. 3, 273–285. MR 944549, https://doi.org/10.1007/BF00281350
  • [4] R. J. Clifton and X. Markenscoff, Elastic precursor decay and radiation from nonuniformly moving dislocations, J. Mech. Phys. Solids 29, 227-251 (1981)
  • [5] J. D. Eshelby, Uniformly moving dislocations, Proc. Phys. Soc. A62, 307-314 (1949)
  • [6] J. D. Eshelby, The equation of motion of a dislocation, Phys. Rev. (2) 90 (1953), 248–255. MR 0066922
  • [7] F. C. Frank, On the equation of motion of crystal dislocations, Proc. Phys. Soc. 62A, 131-134 (1949)
  • [8] H. Günther, Uberschallbewegung von Eigenspannungsguellen in der Kontinuumstheorie, Annalen der Physik 21, 93-105 (1968)
  • [9] J. Kuisalaas and T. Mura, On the motion of a screw dislocation, Recent Advances in Engng. Sci. (A. C. Eringen, ed.), Gordon and Breach, New York, 1964, pp. 543-563
  • [10] J. Kuisalaas and T. Mura, On the elastic field around an edge dislocation with application to dislocation vibration, Phil. Mag. 9, 1-7 (1964)
  • [11] R. Madariaga, Dynamics of an expanding circular fault, Bull. Seismol. Soc. Amer. 66, 639-666 (1976)
  • [12] Xanthippi Markenscoff, The transient motion of a nonuniformly moving dislocation, J. Elasticity 10 (1980), no. 2, 193–201 (English, with French summary). MR 576167, https://doi.org/10.1007/BF00044503
  • [13] X. Markenscoff and R. J. Clifton, The nonuniformly moving edge dislocation, J. Mech. Phys. Solids 29, 253-262 (1981)
  • [14] X. Markenscoff and R. J. Clifton, Radiation from expanding circular dislocation loops and elastic precursor decay, J. Appl. Mech. ASME 49, 792-796 (1982)
  • [15] Xanthippi Markenscoff and Lu Qun Ni, Nonuniform motion of an edge dislocation in an anisotropic solid. I, Quart. Appl. Math. 41 (1983/84), no. 4, 475–494. MR 724058, https://doi.org/10.1090/S0033-569X-1984-0724058-1
  • [16] X. Markenscoff, On the effect of dislocation loop curvature on elastic precursor decay, J. Appl. Mech. ASME 51, 753-758 (1984)
  • [17] Xanthippi Markenscoff and Lu Qun Ni, The singular nature of the stress field near an arbitrarily moving dislocation loop, J. Mech. Phys. Solids 38 (1990), no. 4, 481–490. MR 1060204, https://doi.org/10.1016/0022-5096(90)90009-S
  • [18] T. Mura, Continuous distributions of moving dislocations, Phil. Mag 8, 843-856 (1963)
  • [19] T. Mura, Methods of continuously distributed dislocations, Mathematical Theory of Dislocations (ASME) (T. Mura, ed.), 1969, pp. 25-48

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73S10

Retrieve articles in all journals with MSC: 73S10

Additional Information

DOI: https://doi.org/10.1090/qam/1040237
Article copyright: © Copyright 1990 American Mathematical Society

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website